Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 72, NWS State College, PA
NWS State College, PA issued this severe thunderstorm warning at Jun 29, 2012, 1:02 AM EDT for Warren County, Pennsylvania. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 29, 2012, 1:02 AM EDT (05:02 UTC)
- Expired
- Jun 29, 2012, 2:00 AM EDT
- In force
- 58 min
- Issued by
- NWS State College, PA
- Area
- Storm-based polygon
County Warren County, PA
The radar
The Buffalo radar (KBUF), 127 km from the middle of the area, began a volume at 05:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 5.0 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2358 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 88 m²/s²
- 0-3 km storm-relative helicity
- 13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
309
WUUS51 KCTP 290502
SVRCTP
PAC123-290600-
/O.NEW.KCTP.SV.W.0072.120629T0502Z-120629T0600Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
102 AM EDT FRI JUN 29 2012
THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WARREN COUNTY IN NORTH CENTRAL PENNSYLVANIA...
* UNTIL 200 AM EDT
* AT 1256 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM. THE STORM WAS NEAR GARLAND...MOVING EAST AT 40
MPH. THIS STORM IS CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.
* LOCATIONS IN THE WARNING INCLUDE...
CHAPMAN STATE PARK...
WARREN AND RUSSELL...
SCANDIA...
KINZUA DAM AND SHEFFIELD...
THIS WILL IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 6...ROUTE 62...
STATE ROAD 59.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS SEVERE THUNDERSTORM HAS A HISTORY OF PRODUCING LARGE HAIL IN
CRAWFORD COUNTY. STAY AWAY FROM WINDOWS!
NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS
SEVERE THUNDERSTORM. WHEN THUNDER ROARS...MOVE INDOORS! REMEMBER...IF
YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.
SEVERE THUNDERSTORMS PRODUCE DAMAGE. MOVE INSIDE A PERMANENT BUILDING
NOW TO BE SAFE FROM STRONG WIND GUSTS AND LARGE HAIL.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.
&&
LAT...LON 4200 7892 4184 7891 4183 7892 4183 7895
4162 7896 4162 7901 4172 7947 4200 7946
TIME...MOT...LOC 0501Z 274DEG 36KT 4183 7932
$$
FORECASTER: GARTNERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 29, 12:41 AM EDT, 21 minutes earlier.
Area forecast discussion, Jun 29, 12:41 AM EDT, 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 1241 AM EDT FRI JUN 29 2012 .SYNOPSIS... A WEAK COLD FRONT IS EXPECTED TO PASS THROUGH CENTRAL PA ON FRIDAY. HOT AND MUGGY CONDITIONS WILL PREVAIL OVER THE UPCOMING WEEKEND AND INTO NEXT WEEK...AS THE COLD FRONT STALLS NEAR PENNSYLVANIA...MARYLAND BORDER. THERE WILL BE A CHANCE OF SHOWERS AND THUNDERSTORMS INTO MONDAY...ESPECIALLY ON FRIDAY AND SATURDAY. && .NEAR TERM /UNTIL 6 AM THIS MORNING/... RAPID RELEASE OF ML CAPES IN EXCESS OF 1500 J/KG OVER NORTHEAST OH AND EXTREME NORTHWEST PA HAS YIELDED HAIL PRODUCERS WITH STORM TOPS IN EXCESS OF 55K FEET EARLY THIS MORNING. ANTICIPATE MAINLY A LCL HAIL THREAT INITIALLY...TRENDING TOWARDS SQUALL LINE EVOLUTION THAT MAKES A RIGHT TURNS ACROSS THE LAUREL HIGHLANDS AND SOUTH CENTRAL MOUNTAINS. COSPA/HRRR OUTPUT SIMULATES ADDITIONAL DEVELOPMENT ACROSS N CENTRAL PA OVERNIGHT AS WELL...BUT THINK THE REAL ACTION WILL BE ADJACENT TO THE 40+ KT LLJ OVER THE W CENTRAL MOUNTAINS AND LAURELS. OVERALL...IT WILL A WARM AND INCREASINGLY MUGGY NIGHT AS SW FLOW ADVECTS HIGHER DEWPOINTS...CURRENTLY OVR OHIO...INTO OUR REGION. THE INCREASED LL MOISTURE...COMBINED WITH A SW BREEZE...WILL LIMIT COOLING AND RESULT IN OVERNIGHT LOWS FROM TH 60S TO LOWER 70S. TSRA THAT MAY AFFECT THE AREA OVERNIGHT SHOULD BE FAIRLY FAST- MOVING...RESULTING IN RAINFALL OF JUST A QUARTER TO HALF INCH IN MOST LOCATIONS. && .SHORT TERM /6 AM THIS MORNING THROUGH 6 PM SATURDAY/... ANY CONVECTION EARLY FRIDAY WILL EXIT QUICKLY TO THE SOUTHEAST OF THE FCST AREA AS A BRIEF SURGE OF DRIER AIR MOVES ACROSS CENTRAL AND NORTHERN PA FROM LATE FRIDAY MORNING THROUGH THE REST OF THE DAY. FAIRLY STRONG DEEP LAYER SUBSIDENCE AND A GUSTY NWRLY LL FLOW WILL DEVELOP IN THE WAKE OF THE DEPARTING COLD FRONT SUPPLYING ABUNDANT SUNSHINE...AND RATHER HOT/DRY WEATHER. 850 MB TEMPS NEAR 20C ACROSS THE NORTH...AND NEAR 24C ACROSS THE SOUTH ON FRIDAY WILL LEAD MAX TEMPS NEARLY 10F ABOVE NORMAL...OR IN THE MID 80S NORTH...AND MID 90S ACROSS THE LOWER SUSQ VALLEY. ALTHOUGH DRIER AIR WILL ARRIVE OVR CENTRAL AND NORTHERN PA ON FRIDAY...HUMID AIR LINGERING ACROSS THE LOWER SUSQ VALLEY SHOULD RESULT IN HEAT INDICES VERY NEAR 100F DURING THE AFTN. && .LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/... NOT A LOT OF CHANGE FROM RECENT DAYS. MAIN THING WAS TO UP DEWPOINTS ON SAT AFT. WHILE THE AIRMASS DRIES OUT SOME FRIDAY AFT...DEWPOINTS FCST TO COME UP AGAIN BY SAT AFT...AS ONE IS NEAR OUR JUST NORTH OF THE FRONT. THIS HAS OCCURRED TODAY ACROSS SOUTHERN IOWA...WHERE DEWPOINTS POOLING INTO THE MID TO UPPER 70S. THIS RESULTS IN HAVING HEAT INDICES NEAR 100 ON SAT...THUS THE ADVISORY RUNS FROM FRIDAY INTO SAT. OTHERWISE...DEWPOINTS HAVE NOT BEEN THAT HIGH WITH THIS AIRMASS. THE OTHER CONCERN IS CONVECTION. THE INTENSE SLAB OF VERY WARM AIR ALOFT WILL TEND TO CAP THINGS OFF...AND WHILE THE MOST UNSTABLE AIRMASS WILL LIKELY BE TO THE SOUTH AND WEST OF CENTRAL PA FOR MUCH OF THE PERIOD...THERE MAY BE TIMES LIKE LATE SATURDAY WHERE A FEW SHOWERS AND STORMS COULD FORM. THE LEAST LIKELY TIME FOR ACTIVITY IS AFTER SUNDAY...AS THE FLOW BECOMES MORE NW...AND SLIGHTLY COOLER AIR IS WORKS INTO THE AREA. HOWEVER A LOT OF SPREAD IN SOLUTIONS FROM DAY TO DAY. WENT WITH A DRY FORECAST FOR MUCH OF THE PERIOD AFTER MONDAY. && .AVIATION /06Z FRIDAY THROUGH TUESDAY/... EXPECT A CONTINUATION OF MAINLY VFR CONDITIONS OVERNIGHT INTO FRIDAY AS WARM AND DRY AIR REMAINS OVER THE FCST AREA. LATER THIS EVENING AND OVERNIGHT THERE WILL BE AN INCREASED CHANCE OF CONDITIONS DETERIORATING AS THUNDERSTORMS THAT ARE EXPECTED TO FORM OVER THE LOWER GREAT LAKES/OHIO VALLEY SWEEP ACROSS THE STATE FROM WEST TO EAST. THIS WILL LIKELY BRING A PERIOD OF MVFR/IFR LATER AFTER ABOUT 03Z IN THE NW THRU THE PRE DAWN HOURS. THERE COULD EVEN BE SOME LATE NIGHT HAIL AND GUSTY WINDS...UNUSUAL FOR THAT TIME OF DAY...GIVEN THE HIGH CAPE AIRMASS UPSTREAM. LLWS FROM 04-06Z IS POSSIBLE DUE TO THE PASSING SYSTEM... ESPECIALLY AT AOO AND JST FROM THE NORTHWEST AT 40KTS. AFTER ANY REMNANTS OF THE OVERNIGHT CONVECTION MOVE OUT AND PATCHY FOG AND HAZE DISSIPATE...MAINLY VFR CONDS SHOULD RETURN FOR THE BULK OF THE DAY TOMORROW. OUTLOOK... FRI NIGHT...MAINLY VFR. ISOLD SHOWERS/TSTMS WITH LOCAL RESTRICTIONS. SAT-MON...MAINLY VFR. SLIGHT CHC OF A SHOWER/TSTM. FOG AND HZ EARLY. TUES...VFR. && .CTP WATCHES/WARNINGS/ADVISORIES... HEAT ADVISORY FROM 3 PM THIS AFTERNOON TO 8 PM EDT SATURDAY FOR PAZ028-035-036-056-057-059-063>066. && SYNOPSIS...FITZGERALD/LA CORTE NEAR TERM...DEVOIR/FITZGERALD SHORT TERM...FITZGERALD/LA CORTE LONG TERM...MARTIN AVIATION...LA CORTE/GARTNER
Hazardous weather outlook, Jun 29, 12:34 AM EDT, 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 1234 AM EDT FRI JUN 29 2012 PAZ006-012-018-019-024>027-033-034-037-041-042-045-046-049>053-058- 300445- POTTER-NORTHERN CLINTON-NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA- BLAIR-HUNTINGDON-MIFFLIN-SOMERSET-BEDFORD-TIOGA-NORTHERN LYCOMING- SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA-SCHUYLKILL- 1234 AM EDT FRI JUN 29 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE PROBABILITY OF WIDESPREAD SEVERE WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PAZ028-035-036-056-057-059-063>066-300445- JUNIATA-FULTON-FRANKLIN-PERRY-DAUPHIN-LEBANON-CUMBERLAND-ADAMS-YORK- LANCASTER- 1234 AM EDT FRI JUN 29 2012 ...HEAT ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 8 PM EDT SATURDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PAZ004-005-010-011-017-300445- WARREN-MCKEAN-ELK-CAMERON-CLEARFIELD- 1234 AM EDT FRI JUN 29 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TONIGHT. A COLD FRONT PRESSING SOUTHEAST FROM THE GREAT LAKES COULD PRODUCE SCATTERED STRONG THUNDERSTORMS ACROSS THE AREA AROUND MIDNIGHT. THERE IS A SLIGHT CHANCE THAT SOME OF THESE STORMS COULD PRODUCE DAMAGING WIND GUSTS OR LARGE HAIL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE PROBABILITY OF WIDESPREAD SEVERE WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DEVOIR
In the hours before
Special weather statement, Jun 29, 12:41 AM EDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1241 AM EDT FRI JUN 29 2012
PAZ010-011-290530-
CAMERON PA-ELK PA-
1241 AM EDT FRI JUN 29 2012
...A STRONG THUNDERSTORM WILL AFFECT ELK AND NORTHWESTERN CAMERON
COUNTIES...
AT 1238 AM EDT...A STRONG THUNDERSTORM WAS NEAR LYNCH...MOVING EAST
AT 40 MPH.
WIND GUSTS TO 30 MPH AND PENNY SIZE HAIL ARE POSSIBLE WITH THIS
STORM. THIS STORM WILL AFFECT JAMES CITY...RIDGWAY...JOHNSONBURG...
ST. MARYS AND TRUMAN.
THIS WILL IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 219...STATE ROAD
66...STATE ROAD 120...STATE ROAD 255.
LAT...LON 4161 7848 4160 7848 4160 7832 4125 7844
4142 7907 4146 7906 4146 7898 4145 7897
4162 7896 4163 7882
FORECASTER: CERUThe office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 12:19 AM EDT | Severe Thunderstorm Warning | CTP | Warren | 41 min |
| Jun 29, 12:41 AM EDT | Special Weather Statement | CTP | Elk | 49 min |
| Jun 29, 1:37 AM EDT | Special Weather Statement | CTP | McKean | 38 min |
| Jun 29, 1:46 AM EDT | Special Weather Statement | CTP | Elk | 29 min |
| Jun 29, 1:54 AM EDT | Special Weather Statement | CTP | Potter | 36 min |
| Jun 29, 1:58 AM EDT | Special Weather Statement | CTP | Clearfield | 32 min |
| Jun 29, 2:24 AM EDT | Special Weather Statement | CTP | Centre, Clearfield | 51 min |
| Jun 29, 2:27 AM EDT | Special Weather Statement | CTP | Potter | 48 min |
| Jun 29, 2:31 AM EDT | Special Weather Statement | CTP | Blair | 44 min |
| Jun 29, 2:54 AM EDT | Severe Thunderstorm Warning | CTP | Centre, Clinton, Huntingdon, Juniata, Mifflin, Perry and 2 more | 51 min |
| Jun 29, 3:11 AM EDT | Special Weather Statement | CTP | Blair, Franklin, Huntingdon, Mifflin, Perry | 34 min |
| Jun 29, 3:14 AM EDT | Special Weather Statement | CTP | Sullivan, Tioga | 31 min |
| Jun 29, 3:46 AM EDT | Special Weather Statement | CTP | Adams, Cumberland, Dauphin, Franklin, Lancaster, Perry and 1 more | 29 min |
| Jun 29, 3:48 AM EDT | Special Weather Statement | CTP | Schuylkill | 27 min |
| Jun 29, 4:12 AM EDT | Severe Thunderstorm Warning | CTP | Dauphin, Lancaster, Lebanon, Northumberland, Schuylkill | 48 min |
| Jun 29, 4:14 AM EDT | Severe Thunderstorm Warning | CTP | Adams, Cumberland, Franklin, York | 50 min |
| Jun 29, 4:43 AM EDT | Special Weather Statement | CTP | Lancaster | 32 min |
| Jun 29, 4:49 AM EDT | Severe Thunderstorm Warning | CTP | Lancaster, York | 16 min |
| Jun 29, 6:39 PM EDT | Special Weather Statement | CTP | Bedford | 66 min |
| Jun 29, 6:49 PM EDT | Severe Thunderstorm Warning | CTP | Bedford, Blair, Cambria, Somerset | 56 min |
| Jun 29, 7:28 PM EDT | Special Weather Statement | CTP | Huntingdon | 62 min |
| Jun 29, 7:39 PM EDT | Severe Thunderstorm Warning | CTP | Bedford, Franklin, Fulton | 66 min |
| Jun 29, 7:41 PM EDT | Severe Thunderstorm Warning | CTP | Franklin, Huntingdon | 49 min |
| Jun 29, 7:46 PM EDT | Flash Flood Warning | CTP | Bedford, Somerset | 3 hr |
| Jun 29, 7:54 PM EDT | Special Weather Statement | CTP | Bedford, Somerset | 81 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.